MediTest
27 Apr 2018
Author
danielgermany
Title

`Does Cortison help in a relapse?

Body

Hi, in my first MS-years I always got Cortison intravenous and 2 weeks later the symptoms was disappeared. Is this also possible for CPN or does it mean, that I also have MS. Because normally, bacteria proliferate when the human-immunsystem is suppressed by cortison?What do u think? Daniel

Comments

Daniel,Erica got so much cortisone, prednisone whatever(can't remember which one), prescribed when she was in MS exacerbations (relapses) she now has Reynauds Syndrome. Reynauds is a vascular disorder which constricts blood flow to a person's extremities: ear lobes, hands, feet, nose. In cold weather they become an icy white, like there is no circulation there, the limb and its extremities  are stiff and cold and painful to warm up. . It is too late to fix it now, but she refuses all steroids: for the reasons you listed above, and for the Reynauds.  Her Neurologist had her drink injectable cortisone in orange juice because her system did not tolerate the shots: she hallucinated from shots. Why she could drink it but not do shots, I don't understand, but like you, steroids  actually worked. When the course was finished, her body returned to its state before the exacerbation. It did that until she broke her foot, which set the progressive phase of MS in gear. Again she drank the steroids, but with no relief. She begged her Neuro for more: hoping they would "work." Reluctantly, he agreed. It was January. At the end of the second round of steroids, the Reynauds appeared.She had never had any signs of it until she took too much. And, for the first time, the steroids were completely ineffective.My other daughter, the Nurse, advises that steroid creams , besides elimating bothersome immune responses, itching redness, etc, also destroy the tissue the cream is applied to. I think that is what happened to E's blood vessels which carried the steroids to  hands and feet. At the time, we didn't know about Cpn infection.I think you are correct to be concerned about steroid effects on the immune system. I think occasionally, steroids are useful. The dividing line line between overdose and useful is diferent for everyone. I agree, you need to be very careful about using it and so does your doctor. One of the biggest lessons we've gained here on Cpnhelp, is to  learn as much as possible about our medical conditions so we can take charge of our medical care. When a red flag waves,  we know to  proceed with caution: to say, "No, thank you."  or, "Let me think about that," or simplly thank the Doc for the prescription and not use it until you are sure ithe medication is to your advantage .We wish you WELL, Daniel. Glad you are here Sincerely,MSmom